MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1013470-040
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the calcified superficial femoral artery (sfa).The 6x40 mm armada 35 pta catheter ruptured during the first inflation at 8 atm.The 6x40 mm armada 18 percutaneous transluminal angioplasty (pta) catheter ruptured during the first inflation at 6 atmospheres (atm).There were no adverse patient effects and no clinically significant delay in the procedure.Returned device analysis of the armada 18 pta catheter identified that the balloon inner member and tip and markers were separated from the device and not returned.The account was not aware of the separation.There is the potential that some material remained in the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material rupture was confirmed.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported material rupture or patient effect.It was reported that the balloon dilatation catheter¿s (bdc) balloon ruptured during inflation analysis of the returned device confirmed the reported material rupture as a radial balloon rupture.Additionally, the inner member and balloon was noted to be separated.This type of damage is consistent with manipulation against resistance.It is possible that handling during the procedure contributed to balloon damage, resulting in the rupture and subsequent separation; however, this cannot be confirmed.The user stated they were unaware of the separation; therefore, it is unknown if material was left in the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Returned device analysis of the armada 18 pta catheter identified that the balloon inner member and tip and markers were separated from the device and not returned.The account was not aware of the separation.There is the potential that some material remained in the patient.No additional information was provided.

Brand Name
ARMADA
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20184452
Report Number2024168-2024-10620
Device Sequence Number18318990
Product Code LIT
UDI-Device Identifier08717648208393
UDI-Public(01)08717648208393(17)270131(10)3080341
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1013470-040
Device Catalogue Number1013470-040
Device Lot Number3080341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown